Jump to content
santking

santking: depakote withdrawal 15+years

Recommended Posts

santking

HI, here santking, 34y

 

"manic" diagnosed episode in 2004. treated w lithium, benzos and prozac.  1000 mg of depakote+benzos+prozac jun-ago 2004. ago-dec 750. + prozac Dec: just 500 depakote

(treatment produced strong acne. treated with roaccutan between nov 2004 to oct 2006)

2005:  depakote 500 (some months w 750) + prozac and benzos- (lorazepam)

dec 2005 - aug 2007: depakote 500 mg

aug 2007 - 2009 alternated depakote 500 mg to 250 mg

jan 2010 i started with a new psychiatrist: depakote 500 mg until sep 2012

 

sep 2012 started depakote + antidepressants:   depakote 500 + etifoxina / paroxetine and propanodol (?) (until jun 2013)

jun 2013: depakote 500mg with paroxetine and propanodol.  oct 2013: change paroxetine for trazadone. until Jan 2014.

jan 2014: depakote 500mg and leave trazadone

jan 2014-oct 2015: depakote 500 mg 

oct 2015: psychiatrist introduces sertraline.

suicidal attempt with sertraline overdose in jan 2016. psychiatrists increases depakote to 750 mg and introduces wellburtin.

jan 2016 - dec 2017: 750mg depakote + wellburtin

dec 2017 consulting another psychiatrist changed wellburtin to seroquel 25 mg  dec 2017 . until jun 2018: 750mg depakote and seroquel 25 mg

 

in jul 2018 I meet the Peter BReggin's books and SA forum and start the withdrawal process. this included consuting with psycotherapist  and intense researching meeting content like Icarus project, mad in america, Rachel Aviv articles and Laura Delano's Withdrawal Project (a daily reference)

 

ago 2018: start tapering: depakote 500 mg and seroquel in 12mg dosages (cutting to half) until nov.  in dec 2018 I felt the withdrawl synthoms of seroquel leaving (insomnia, vertigo, suicidal thoughts, paranoia, anxiety, fear)

Jan 2019: changed depakote dosage  -tablets o sprinkles- (125 mg)  taking 4 pills daily.

May 2019: tried tapering without scale (reducing "half" of sprinkle aprox 437 mg) causing a week of insomnia and panic. returned with 500 mg in June.

Aug 2019: started tapering with scale.

sep 2019: 450 mg 

Oct 400 mg.

Nov: 375 mg (3 pills daily)

 

DUring November I have been taking 375 mg  I have been feeling intense laziness, lack of motivation and fatigue. I tried changing diet: avoiding caffeine, alcohol, sugar, dairy and ultraprocessed foods. I had a week w insomnia and next week felt sleepness and lack of motivation (after Dec 1) RIght now I'm worried because I still feeling down and need increase energy due to personal compromises. I'm doubting if back to 400 mg or still reducing the dosage. THis based on how I'm feeling and listening the body sensations.

I'm doing the tapering based on the 10% standard seeing in Breggin books, TWP and here.

This is my history w psychiatry treatments and I would appreciate your help and recommendations for my case. If you need some explanations I will do it. Thank you. 

 

Share this post


Link to post
Gridley

Welcome to SA, Santking.  It sounds like you've done some very good research.  The diet changes are a good idea.  Lack of motivation and fatigue are typical withdrawal symptoms.  I would counsel caution regarding any temptation to try to increase energy with supplements, as many members report being very sensitive to them due to our over-reactive nervous systems.

 

Regarding whether to reduce further from 375mg or updose to 400mg, you will have to listen to your body.  It is natural after a reduction to feel some increased symptoms but these should level out at some point in the 4-week 10% taper cycle.  The other choice is to hold at 375mg for longer to allow your system to catch up and stabilize.  In fact, it's a good idea to work in some holds during the 10%-every-four-week taper for this purpose.

 

As you've been doing, we recommend tapering no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

The following link is specifically about tapering Depakote.


Tips for tapering off sodium valproate and valproic acid (divalproex sodium, Depakote, Depakene)

 

Are you still taking or tapering Seroquel?  We recommend tapering only one drug at a time. Otherwise, if problems arise, you won't know which taper is the cause.  If you're still tapering Seroquel, I suggest you stop that taper and hold where you are until you've finished your Depakote taper.

 

We don't recommend a lot of supplements on SA, for the reasons I gave earlier, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you fund your way here.

 

 

 

 

 

Share this post


Link to post
santking

HI Grildley. Thank you so much for your response

I forgot tell that I left completely the seroquel in Nov 2018 three months after taking half (12 mg)

what happened??:

"in dec 2018 I felt the withdrawl synthoms of seroquel leaving (insomnia, vertigo, suicidal thoughts, paranoia, anxiety, fear)"

 

p.d. dices que estàs en Ecuador ¿se puede responder en español?

Share this post


Link to post
santking

When I Started tapering (aug 18) I tried taking a Guarana Jam for increase energy. (!) Guarana is so hard and I had some hyperactivity episodes. I left completely

THis year I talked to a physician friend on taking Omega 3. He recommends also but he feels that it's not necessary for my age. But I feel that it could be a good option

I started taking pills of Tiamin (TIamina in esp) (VItamin B1) since November and... I don t feel better. But I will still taking them.

 

I have another issues to add:  I have a standard way of life for my country. (middle class, professional degree,  etc) but during years after the 2016 attempt I have been living in a low economic situation and I don't earn too much money to take some treatments (like massages, and whatever therapies). I'm going to therapist when I have money (it could be a month or 2-3 months) Remember, I live in COlombia and this is a very complex country and society.

Share this post


Link to post
santking

"Therapist= psycotherapist"

Share this post


Link to post
santking
On 12/23/2019 at 5:18 PM, santking said:

 

 

About income: I have a doubt whether treatments like this (tapering, etc.) are expensive or difficult for poor and low-income people and for the "third world" or the "global south" (I don't like them these terms, excuse me) (I'm from Colombia)
I guess this conversation is available in the forum and I want to know how the people in these societies resolved these situations. (excuse my writing in English. I have basic level)

Share this post


Link to post
Gridley
On 12/23/2019 at 5:18 PM, santking said:

 

p.d. dices que estàs en Ecuador ¿se puede responder en español?

It would be better if we communicated in English, so the other members and moderators can understand.

 

26 minutes ago, santking said:

 

About income: I have a doubt whether treatments like this (tapering, etc.) are expensive


Tapering really isn't expensive. You already have the scale.  Massages aren't necessary for tapering.  Nor are expensive supplements.  The omegas and magnesium I mentioned earlier aren't essential either, but they are helpful and not expensive.
 

 

On 12/23/2019 at 5:40 PM, santking said:

I started taking pills of Tiamin

 

B vitamins can be activating (too stimulating) to someone tapering or in withdrawal, and we don't recommend them.

Share this post


Link to post
santking

On Income: "Tapering really isn't expensive. You already have the scale.  Massages aren't necessary for tapering.  Nor are expensive supplements.  The omegas and magnesium I mentioned earlier aren't essential either, but they are helpful and not expensive."  I'm talking about this: https://withdrawal.theinnercompass.org/page/coping-techniques-z 

 

On 12/23/2019 at 5:18 PM, santking said:

HI Grildley. Thank you so much for your response

I forgot tell that I left completely the seroquel in Nov 2018 three months after taking half (12 mg)

what happened??:

"in dec 2018 I felt the withdrawl synthoms of seroquel leaving (insomnia, vertigo, suicidal thoughts, paranoia, anxiety, fear)"

 

p.d. dices que estàs en Ecuador ¿se puede responder en español?

 

On my seroquel tapering. I wanna know your response. One year without taking seroquel I have been feeling sensible and paranoid with some intrusive thoughts during the nights. May be the tapering was too fast. But despite this I felt and lived some positive changes, my lifestyle has no changed too much since I started the taperings and took the two pills. Thank you and wait your answer.

Share this post


Link to post
santking

*But my lifestyle... etc

 

 

Share this post


Link to post
santking

HI everybody

 

I'm still in 375mg. started omega 3 (2 capsules dairy)

No changes.

I don't know what to do.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy